International Journal of Computer Mathematics (INT J COMPUT MATH)

Publisher: Taylor & Francis

Journal description

Section A: Computer Systems: Programming Languages. This section contains work concerning research and development in computer systems and the theory of programming languages. Papers relating directly or indirectly to aspects of these fields are welcome. Of great interest is work in computer systems architectures and organisation, computer software and data structures, mathematical logic, formal languages, automata, artificial intelligence, parallelism and concurrency, analysis of algorithms, computational complexity, combinatorial algorithms, and symbol manipulation. The journal is intended to provide a forum for the expression of new ideas, as well as a place for exposition of these areas of knowledge. Section B: Computational Methods: Application. This section contains work concerning mathematical techniques that are of interest to computer users in the fields of numerical analysis, mathematical software, discrete mathematics, computational geometry and graphics, image processing, pattern recognition, simulation and modelling, operations research and applied mathematics in general.

Current impact factor: 0.72

Impact Factor Rankings

2015 Impact Factor Available summer 2015
2013 / 2014 Impact Factor 0.721
2012 Impact Factor 0.542
2011 Impact Factor 0.499
2010 Impact Factor 0.489
2009 Impact Factor 0.478
2008 Impact Factor 0.308
2007 Impact Factor 0.423
2006 Impact Factor 0.428
2005 Impact Factor 0.254
2004 Impact Factor 0.216
2003 Impact Factor 0.226
2002 Impact Factor 0.139
2001 Impact Factor 0.162
2000 Impact Factor 0.121
1999 Impact Factor 0.133
1998 Impact Factor 0.145
1997 Impact Factor 0.18
1996 Impact Factor 0.18
1995 Impact Factor 0.092
1994 Impact Factor 0.126
1993 Impact Factor 0.192
1992 Impact Factor 0.22

Impact factor over time

Impact factor

Additional details

5-year impact 0.56
Cited half-life 5.00
Immediacy index 0.37
Eigenfactor 0.00
Article influence 0.23
Website International Journal of Computer Mathematics website
Other titles International journal of computer mathematics (Online)
ISSN 0020-7160
OCLC 50166329
Material type Document, Periodical, Internet resource
Document type Internet Resource, Computer File, Journal / Magazine / Newspaper

Publisher details

Taylor & Francis

  • Pre-print
    • Author can archive a pre-print version
  • Post-print
    • Author can archive a post-print version
  • Conditions
    • Some individual journals may have policies prohibiting pre-print archiving
    • On author's personal website or departmental website immediately
    • On institutional repository or subject-based repository after either 12 months embargo
    • Publisher's version/PDF cannot be used
    • On a non-profit server
    • Published source must be acknowledged
    • Must link to publisher version
    • Set statements to accompany deposits (see policy)
    • The publisher will deposit in on behalf of authors to a designated institutional repository including PubMed Central, where a deposit agreement exists with the repository
    • STM: Science, Technology and Medicine
    • Publisher last contacted on 25/03/2014
    • This policy is an exception to the default policies of 'Taylor & Francis'
  • Classification
    ​ green

Publications in this journal

  • [Show abstract] [Hide abstract]
    ABSTRACT: Task Assignment in distributed server systems focuses on the policy that assigns the tasks reached these systems in order to improve the response time. These tasks, generally, have the property that there is a tiny fraction (about 3%) of the large tasks that makes half (50%) of the total load. However, this property creates additional problems: the large tasks make the load difficult to balance among the servers, and the small tasks will be delayed by the large ones when they are in the same queue. In this paper, we propose a new policy for the Web clusters that we call Partitioning Large Tasks (PLT) and which deals with these problems mostly under a high traffic demand and a high variability of task sizes. PLT partitions each large task into fragments and assigns them to be processed in a parallel way and completing at the same time to improve the mean response time, and separates the small tasks from the large tasks to avoid being delayed. Performance tests show a significantly improvement in performance of PLT over the existing task assignment policies.
    International Journal of Computer Mathematics 09/2015; 92(2):250-265. DOI:10.1080/00207160.2014.901660
  • [Show abstract] [Hide abstract]
    ABSTRACT: Burgers’ equation can model several physical phenomena. In the first part of this work, we derive a three-level linearized difference scheme for Burgers’ equation, which is then proved to be energy conservative, unique solvable and unconditionally convergent in the maximum norm by the energy method combining with the inductive method. In the second part of the work, we prove the L ∞ unconditional convergence of a two-level linearized difference scheme for Burgers’ equation proposed by Sheng [A new difference scheme for Burgers equation, J. Jiangsu Normal Univ. 30 (2012), pp. 39–43], which was proved previously conditionally convergent.
    International Journal of Computer Mathematics 06/2015; 92(6). DOI:10.1080/00207160.2014.927059
  • [Show abstract] [Hide abstract]
    ABSTRACT: We describe multi-parameter continuation methods combined with spectral collocation methods for computing numerical solutions of rotating two-component Bose–Einstein condensates (BECs), which are governed by the Gross–Pitaevskii equations (GPEs). Various types of orthogonal polynomials are used as the basis functions for the trial function space. A novel multi-parameter/multiscale continuation algorithm is proposed for computing the solutions of the governing GPEs, where the chemical potential of each component and angular velocity are treated as the continuation parameters simultaneously. The proposed algorithm can effectively compute numerical solutions with abundant physical phenomena. Numerical results on rotating two-component BECs are reported.
    International Journal of Computer Mathematics 04/2015; 92(4). DOI:10.1080/00207160.2014.915959
  • [Show abstract] [Hide abstract]
    ABSTRACT: Let G=(V, E) be a simple graph with vertex set V and edge set E. A signed mixed dominating function (SMDF) of G is a function f: V∪E→{−1, 1} such that for every element x∈V∪E, where N m (x) is the set, called mixed neighbourhood of x, of elements of V∪E adjacent or incident to x. In other words, for every list-assignment of two colours {−1, 1} to every elements of V∪E, there is a list-colouring of vertices and edges of G such that all mixed neighbourhoods contain more 1′s than−1′s. The weight of f is w(f)=∑x∈V∪E f(x). The signed mixed domination number γs *(G) of G is the minimum weight of all possible SMDF of G. In this paper, we determine the exact value of the signed mixed domination number in a complete bipartite graph.
    International Journal of Computer Mathematics 04/2015; 92(4). DOI:10.1080/00207160.2014.920832
  • [Show abstract] [Hide abstract]
    ABSTRACT: A local colouring of a graph G is a function c: V(G)→ such that for each S ⊆ V(G), 2≤|S|≤3, there exist u, v∈S with |c(u)−c(V)| at least the number of edges in the subgraph induced by S. The maximum colour assigned by c is the value χl(c) of c, and the local chromatic number of G is χl(G)=min {χl(c): c is a local colouring of G}. In this note the local chromatic number is determined for Cartesian products G □ H, where G and GH are 3-colourable graphs. This result in part corrects an error from Omoomi and Pourmiri [On the local colourings of graphs, Ars Combin. 86 (2008), pp. 147–159]. It is also proved that if G and H are graphs such that χ(G)≤⌊ χl(H)/2 ⌋, then χl(G □ H)≤χl(H)+1.
    International Journal of Computer Mathematics 04/2015; 92(4). DOI:10.1080/00207160.2014.918609
  • [Show abstract] [Hide abstract]
    ABSTRACT: In this paper, homotopy perturbation method (HPM) and variational iteration method (VIM) are used to solve the large amplitude torsional oscillations equations in a nonlinearly suspension bridge. This paper compares the HPM and VIM in order to solve the equations of nonlinearly suspension bridge. A comparative study between the HPM and VIM is presented in this work. The achieved results reveal that the HPM and VIM are very effective, convenient and quite accurate to nonlinear partial differential equations. These methods can be easily extended to other strongly nonlinear oscillations and can be found widely applicable in engineering and science. The Laplace transform method is applied to obtaining the Lagrange multiplier in the VIM solution.
    International Journal of Computer Mathematics 04/2015; 92(4). DOI:10.1080/00207160.2014.909929
  • [Show abstract] [Hide abstract]
    ABSTRACT: This paper is concerned with numerical stability of general linear methods (GLMs) for a system of linear neutral delay differential-algebraic equations. A sufficient and necessary condition for asymptotic stability of GLMs solving such system is derived. Based on this main result, we further investigate the asymptotic stability of linear multistep methods, Runge–Kutta methods, and block -methods, respectively. Numerical experiments confirm our theoretical result.
    International Journal of Computer Mathematics 04/2015; 92(4). DOI:10.1080/00207160.2014.914178
  • [Show abstract] [Hide abstract]
    ABSTRACT: The two important qualities of a cipher are security and speed. Frequently, to satisfy the security of a Boolean function primitive, speed may be traded-off. In this paper, we present a general construction that addresses both qualities. The idea of our construction is to manipulate a cryptographically strong base function and one of its affine equivalent functions, using concatenation and negation. We achieve security from the inherent qualities of the base function, which are preserved (or increased), and obtain speed by the simple Boolean operations. We present two applications of the construction to demonstrate the flexibility and efficiency of the construction.
    International Journal of Computer Mathematics 04/2015; 92(4). DOI:10.1080/00207160.2014.920085
  • [Show abstract] [Hide abstract]
    ABSTRACT: In this paper, a second order backward differentiation formula (BDF) compact difference scheme with the truncation error of order 1 + α(0 < α < 1) for time and 4 for space to fractional order Volterra equations is considered. The integral term is treated by means of the second order convolution quadrature suggested by Lubich and fourth-order accuracy compact approximation is applied for the second-order space derivative. The stability and convergence of the compact difference scheme in a new norm are proved by the energy method. Numerical experiments that are in total agreement with our analysis are reported.
    International Journal of Computer Mathematics 03/2015; DOI:10.1080/00207160.2015.1021695
  • [Show abstract] [Hide abstract]
    ABSTRACT: In this paper, an adaptive relaxation method and a discontinuity treatment of edges are proposed to improve the digital image denoising process by using the fourth-order partial differential equation (known as the YK model) first proposed by You and Kaveh. Since the YK model would generate some speckles into the denoised image, a relaxation method is incorporated into the model to reduce the formation of isolated speckles. An additional improvement is employed to handle the discontinuity on the edges of the image. In order to stop the iteration automatically, a control of the iteration is integrated into the denoising process. Numerical results demonstrate that such modifications not only make the denoised image look more natural, but also achieve a higher value of peak signal noise ratio (PSNR).
    International Journal of Computer Mathematics 03/2015; 92(3). DOI:10.1080/00207160.2014.904854
  • [Show abstract] [Hide abstract]
    ABSTRACT: Two types of uncertainties are generally recognized in modelling and simulation, including variability caused by inherent randomness and incertitude due to the lack of perfect knowledge. In this paper, a generalized interval-probability theory is used to model both uncertainty components simultaneously, where epistemic uncertainty is quantified by generalized interval in addition to probability measure. Conditioning, independence, and Markovian probabilities are uniquely defined in generalized interval probability such that its probabilistic calculus resembles that in the classical probability theory. A path-integral approach can be taken to solve the interval Fokker–Planck equation for diffusion processes. A Krylov subspace projection method is proposed to solve the interval master equation for jump processes. Thus, the time evolution of both uncertainty components can be simulated simultaneously, which provides the lower and upper bound information of evolving probability distributions as an alternative to the traditional sensitivity analysis.
    International Journal of Computer Mathematics 03/2015; 92(3). DOI:10.1080/00207160.2014.905681
  • [Show abstract] [Hide abstract]
    ABSTRACT: In this paper we introduce a new dynamical system of a pushdown automaton, called automaton with a stack (AS). We prove that every AS has a periodic configuration by construction of it. Next, we define a special case of an AS, called AS with finite memory and we prove that the AS has a finite memory if and only if it is positively expansive. Furthermore, we prove that every AS with finite memory has shadowing property. Having these two properties, we set a finite-to-one map between an AS with finite memory and some vertex subshift, which gives us a semi-conjugacy between these two systems. Additionally, we define an algorithm to decide if a given graph G describes some AS with finite memory and to calculate maximal depth of a stack.
    International Journal of Computer Mathematics 03/2015; 92(3). DOI:10.1080/00207160.2014.914508
  • [Show abstract] [Hide abstract]
    ABSTRACT: We generalize the decisional problem that was used to prove the security of a well-known hierarchical identity-based encryption scheme by Boneh, Boyen and Goh. We argue that our new problem is strictly harder than the original problem, and thus the security of the aforementioned cryptographic primitive is laid on even stronger foundations.
    International Journal of Computer Mathematics 03/2015; 92(3). DOI:10.1080/00207160.2014.912278
  • [Show abstract] [Hide abstract]
    ABSTRACT: Let m, j and k be positive integers. An m-circular-L(j, k)-labelling of a graph G is an assignment f from { 0, 1, … , m−1} to the vertices of G such that, for any two vertices u and v, |f(u)−f(v)|m ≥j if uv∈E(G), and |f(u)−f(v)|m ≥k if d G (u, v)=2, where |a|m =min{a, m−a}. The minimum m such that G has an m-circular-L(j, k)-labelling is called the circular-L(j, k)-labelling number of G. This paper determines the circular-L(2, 1)-labelling numbers of the direct product of a path and a complete graph and of the Cartesian product of a path and a cycle.
    International Journal of Computer Mathematics 03/2015; 92(3). DOI:10.1080/00207160.2014.905682
  • [Show abstract] [Hide abstract]
    ABSTRACT: Genome-wide association studies (GWAS) involve the detection and interpretation of epistasis, which is responsible for the ‘missing heritability’ and influences common complex disease susceptibility. Many epistasis detection algorithms cannot be directly applied into GWAS as many combinations of genetic components are present in only a small amount of samples or even none at all. For a huge number of single nucleotide polymorphisms and inappropriate statistical tests, epistasis detection remains a computational and statistical challenge in genetic epidemiology. Here, we develop a novel method to identify epistatic interactions related to disease susceptibility utilizing an ant colony optimization strategy implemented by Google's MapReduce platform. We incorporate expert knowledge used to guide ants to make the best choice in the search process into the pheromone updating rule. We conduct sufficient experiments using simulated and real genome-wide data sets and experimental results demonstrate excellent performance of our algorithm compared with its competitors.
    International Journal of Computer Mathematics 02/2015; DOI:10.1080/00207160.2014.1000882
  • [Show abstract] [Hide abstract]
    ABSTRACT: In this paper, a novel compact alternating direction implicit (ADI) scheme is proposed for solving the time-fractional subdiffusion equation in two space dimensions. The established scheme is based on the modified L1 method in time and the compact finite difference method in space. The unique solvability, unconditionally stability and convergence of the scheme are proved. The derived compact ADI scheme is coincident with the one for 2D integer order parabolic equation when the , where is the order of the Riemann-Liouville derivative operator. In addition, the novel ADI scheme is used to solve the 2D modified fractional diffusion equation, and the corresponding stability and convergence results are also given. Numerical results are provided to verify the theoretical analysis.
    International Journal of Computer Mathematics 02/2015; DOI:10.1080/00207160.2015.1009905
  • [Show abstract] [Hide abstract]
    ABSTRACT: The conditional diagnosis is a very important measure of the reliability and the fault-tolerance of networks. The “condition” means that no faulty set contains all neighbors of any node. Under this assumpton, for any system G, every component of G - F has more than 1 node, where F is the faulty set of G. The g-extra conditional diagnosability is defined under the assumption that every component of G - F has more than g (≥ 1) nodes. “A system with at most t faulty nodes is defined as sequentially t-diagnosable if at least one faulty node can be repaired, so that the testing can be continued using the repaired node to eventually diagnose all faulty nodes” [17]. To increase the degree of the sequential t-diagnosability of a system, sequential t/k-diagnosis strategy is proposed in this paper. It is allowed that there are at most k misdiagnosed nodes. In this paper, we determine the g-extra conditional diagnosability of hypercubes and propose sequential t/k-diagnosis algorithms for hypercubes with low time complexities under the PMC model and MM* model.
    International Journal of Computer Mathematics 02/2015; DOI:10.1080/00207160.2015.1020796
  • [Show abstract] [Hide abstract]
    ABSTRACT: Traditional Rosenbrock methods suffer from order reduction when applied to partial differential equations with non-homogeneous boundary conditions and source terms. The paper studies a family of Rosenbrock schemes with an explicit first stage. This structure allows one to construct algorithms with high stage orders, and which do not suffer from order reduction. The paper discusses additional order conditions needed for linear stability, for using inexact Jacobians, and implementation aspects. Second and third order practical schemes are constructed, and their application to one- and two-dimensional partial differential equations test problems confirm the theoretical findings
    International Journal of Computer Mathematics 02/2015; DOI:10.1080/00207160.2015.1012837